Jump to content

Feeling Exhausted After Iv Fluids?


Recommended Posts

hi all

I'm wondering do any of you ever just feel exhausted after getting Iv fluids?? I've noticed after the last few times I've gottne fluids that I'm straight up exhausted! and all i do is sleep....

also during my infusion today i started to get that squeezing in my brain again.. and broke out in a icky rash.. my skin is as red as a sunburn and have slight fever of all things.. and am achey..which is weird... I'm thinking that I'm having a reaction to something.. but am not sure what... nothing with latex was used on or anywheres near me.. and the fluid was ran 1 1/2 liters over about 12 hours... I headed off a nasty day of GI troubles that was brewing.. by popping levsin..

any one get pooped out after fluids? even though I was sleeping off and on all day.. having a ahrd time staying awake.. for the past few weeks I'm so incredibly tired i cant shake it.. and all i want to do is sleep sleep sleep!!! i wake up pop my am meds.. try to eat and do a few things.. then it back to bed.. for about 4-5 hours.. up 1-3 hrs. back to bed

running real low on steam and energy these days!!

any one get teh IV thing?

Link to post
Share on other sites

The reaction you describe is the same I get when I'm allergic to most medications, especially if they are given as a shot into the blood stream or put in the IV bag. So you are allergic to something. If you get it every time you get the IV fluids, it may be something in the fluids, or something that is used to make the bag or tubing.

Also the constant sleeping... that's a reaction I have when I'm allergic to a medication, usually administered into the bloodstream.

You should DEFINATELY talk to your doctor RIGHT AWAY about this. And mention to him/her about possibly being allergic to something the IV solution is bad with or the bag or tubing is made with. It might also be some part of the needle or the tubing used to hold your arm open for the IV. Just some thoughts, but definately talk to your doc about it right away.

UnicornIsis

Link to post
Share on other sites

The pure exhaustion that you're describing sounds like me in my early POTS stage before I received IV Iron and Epogen injections. I would sleep all the time.

Did you take anything for your rash? Have you talked to your doctor about the reaction?

Link to post
Share on other sites

Hi,

I am exhausted when I have the IVs but it's because I get them when I have have major fainting episode and the only way to stop them is to go to the ER and get an IV. I need to sleep it off on top of getting an IV.

Link to post
Share on other sites

Hi Linda,

Perhaps getting down to the infusion center and back is what's exhausting you?

Also, if you're allergic to latex, you might want to ask if the IV line has latex injection ports. I always have to check for that because I'll have a reaction even to that sometimes.

I'm sorry to hear you're not doing so well again. Hopefully you'll have another good day soon like you did last week B)

Hugs,

Lauren

Link to post
Share on other sites

I feel exhausted after fluids but its from getting up to pee so many times. However you may want to check your Kidneys, urine, aand blood sugar to make sure your systom is not getting a fluid overload.

Link to post
Share on other sites

i typically do not pee alot during an infusion.. maybe once or twice.. nd most of the time its a trickle of sorts..

Link to post
Share on other sites

Linda,

Just wanted to check in and see if you are feeling better...Did you or the docs ever figure out what happened?

Link to post
Share on other sites

nope not really.. its a mystery! crazy body...

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...